Alert archive / Washington / High Wind Warnings in 2022
High Wind Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Jan 7, 2022, 2:14 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2022, 2:14 PM PST (22:14 UTC)
- Expired
- Jan 7, 2022, 4:49 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
001 WWUS76 KSEW 072214 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 214 PM PST Fri Jan 7 2022 WAZ510-080300- /O.UPG.KSEW.WI.Y.0003.000000T0000Z-220108T0300Z/ /O.NEW.KSEW.HW.W.0002.220107T2214Z-220108T0300Z/ Admiralty Inlet Area- Including the city of Port Townsend 214 PM PST Fri Jan 7 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Admiralty Inlet Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-506-080300- /O.CON.KSEW.WI.Y.0003.000000T0000Z-220108T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 214 PM PST Fri Jan 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Western Whatcom County, Western Skagit County and San Juan County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-080200- /O.CON.KSEW.WI.Y.0003.000000T0000Z-220108T0200Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 214 PM PST Fri Jan 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Everett and Vicinity. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
556 WWUS76 KSEW 080049 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 449 PM PST Fri Jan 7 2022 WAZ510-080300- /O.CAN.KSEW.HW.W.0002.000000T0000Z-220108T0300Z/ /O.NEW.KSEW.WI.Y.0004.220108T0049Z-220108T0300Z/ Admiralty Inlet Area- Including the city of Port Townsend 449 PM PST Fri Jan 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Admiralty Inlet Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-080200- /O.CAN.KSEW.WI.Y.0003.000000T0000Z-220108T0200Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 449 PM PST Fri Jan 7 2022 ...WIND ADVISORY IS CANCELLED... Winds have eased below advisory levels. $$ WAZ001-503-506-080200- /O.CAN.KSEW.WI.Y.0003.000000T0000Z-220108T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 449 PM PST Fri Jan 7 2022 ...WIND ADVISORY IS CANCELLED... Winds have eased below advisory levels. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 7, 2:52 AM PST, 11 hours 22 minutes earlier.
Area forecast discussion, Jan 7, 2:52 AM PST, 11 hours 22 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
252 AM PST Fri Jan 7 2022
.SYNOPSIS...A cold front will move through the area today with
rain changing to showers behind the front. An upper ridge will
build over the area this weekend for mainly dry weather. A couple
of fronts will bring a chance of rain at times for the first half
of next week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...A cold front will move
onshore this morning then east of the Cascades this afternoon with
rain changing to scattered showers. There will be gusty southerly
winds ahead of the front early this morning then gusty westerly
winds behind the front later today. Heavy snow will continue in
the Cascades today with several additional inches. Cold air
trapped over the interior of Western Whatcom County has finally
begun to erode early this morning and the threat of freezing rain
should end shortly.
There will be a strong push of westerlies down the Strait behind
the cold front late this morning and afternoon which should allow
a Puget Sound Convergence Zone to form. Showers will become
largely confined to the mountains and the convergence zone by this
evening. Snow levels will fall to around 1000 feet Saturday
morning so there might be spotty wintery precipitation on the
higher hills but lowland accumulations are not expected.
An upper ridge will start to build in from the west on Saturday
but a weak warm front coming over the top of the ridge will
maintain a chance of rain during the day. The upper ridge will
move overhead on Sunday for a dry day. Highs the next few days
will be seasonable and mostly in the 40s. 16
.LONG TERM /MONDAY THROUGH THURSDAY/...A weak front could bring a
little rain on Monday. Additional weather systems will bring rain
at times into the middle of next week but there are no big storms
on the horizon and nothing very impactful is expected. 16
&&
.AVIATION...
WSW flow aloft with the approach of a upper level trough this
morning. Upper level flow will become westerly/ WNW this afternoon.
Widespread RA will persist through mid-morning before tapering to
showers. The latest hi-res guidance showers a convergence zone
likely in the vicinity of Seattle this afternoon and evening. CIGs
will continue to fluctuate this morning, with some sites fluctuating
between high end MVFR/low end VFR, and others between IFR and low
end MVFR. Visibilities will fluctuate between 3 and 6 SM depending
on the intensity of rain. Strong southerly winds will prevail
through the period, with speeds peaking this morning and gradually
decreasing through tonight. Low level southerly winds of 40 to 60
knots between 2000 and 5000 feet could lead to some low level wind
shear through mid-morning.
KSEA...
RA will persist through much of this morning, yielding reductions in
vsbys at times. RA tapers to SHRA by late morning. Expect vsbys to
fluctuate between 3 and 6 SM. CIGs currently fluctuating between
high end MVFR and low end VFR. This trend will continue through the
morning before gradual improvements this afternoon. A convergence
zone could impact the terminal this afternoon, yielding another
period of RA that would impact vsbys and briefly lower CIGs if it
directly affects the terminal. Strong southerly winds will persist
through the period, with speeds ranging from 10 to 20 kts and gusts
25 to 30 kts. Periods of low level wind shear remain possible
through the mid-morning hours as low level southerly winds of 40 to
60 knots between 2000 and 5000 feet continue to persist.
Pullin
&&
.MARINE...
Strong southerly winds will transition to westerly this morning as a
front pushes across the region. Strong pressure rises behind the
front this morning will produce a substantial westerly surge of wind
across offshore and interior waters this morning through this
afternoon. Widespread gales are expected, with some occasional gusts
in the Strait of Juan de Fuca possibly exceeding 50 kts early this
afternoon. As mentioned in the previous AFD, a meso-low will form SE
of the Olympic Range this early this afternoon, driving a period of
gale force winds across the Hood Canal and southern portions of
Puget Sound. Winds will gradually decrease through tonight before
increasing again on Saturday with the passage of a weak front. High
pressure building over eastern Washington will shift flow to
offshore Sunday before another system approaches early next week.
Increasing westerly swells through the day, with seas ranging from
10 to 12 feet through early Saturday morning. Seas will decrease
through the weekend before rising in response to another frontal
passage early next week.
Aside from winds and seas, expect periods of poor visibilities today
in areas of heavy rainfall.
Pullin
&&
.HYDROLOGY...One last band of heavy rain with the cold front
moving inland early this morning. The front will be in the
Cascades later this morning and east of the area this afternoon.
Precipitation rates will decrease significantly behind the front.
Heaviest rainfall in the lowlands up to now has been along the
central coast, Lower Chehalis Valley and Southwest Interior. 24
hour rainfall totals in these areas have ranged from 3.5 to 6
inches including the wettest day on record at Hoquiam with 5.78
inches Thursday. Heaviest precipitation totals in the mountains
have been along the south slopes of the Olympics and in the
Central and Southern Washington Cascades with 24 hour
precipitation amounts in the 5 to 7 inch range. Throw in some
lowland snow that got melted off and you have the recipe for
widespread flooding. The Newaukum near Chehalis and the
Skookumchuck near Bucoda are both over major flood stage early
this morning. Major flooding also possible downstream on the
Chehalis near Grand Mound beginning later this morning. The worst
flooding is in Lewis, Thurston and Mason counties with minor
flooding on rivers and streams in Pierce, King, Snohomish, and
Grays Harbor county. River flooding not expected along the North
Coast, the Strait of Juan de Fuca and in Skagit and Whatcom
counties. Most rivers with flood warnings up will be cresting
today. The exception to this is along the Chehalis with the flood
crest moving into Thurston county Saturday and Grays Harbor county
Sunday.
Non river flood watches, advisories and warnings will continue
today. The melting lowland snow will also increase soil saturation
not accounted for the landslide index, therefore the increased
threat of landslides will also continue today. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday afternoon for Bellevue and Vicinity-
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Central Coast-East Puget Sound Lowlands-
Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
Strait of Juan De Fuca.
Coastal Flood Advisory from 8 AM this morning to noon PST today
for Admiralty Inlet Area-Bremerton and Vicinity-Everett and
Vicinity-Hood Canal Area-San Juan County-Seattle and
Vicinity-Southwest Interior-Tacoma Area-Western Skagit
County-Western Whatcom County.
Winter Storm Warning until 4 PM PST this afternoon for Cascades
of Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Winter Weather Advisory until 4 AM PST early this morning for
Western Whatcom County.
Wind Advisory until 7 PM PST this evening for Admiralty Inlet
Area-San Juan County-Western Skagit County-Western Whatcom
County.
Wind Advisory until 10 AM PST this morning for Central Coast-
North Coast.
Wind Advisory from 7 AM this morning to 6 PM PST this evening
for Everett and Vicinity.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Grays
Harbor Bar-Puget Sound and Hood Canal.
Gale Warning until 4 PM PST this afternoon for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 2 AM PST early this morning for East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Gale Warning until 7 PM PST this evening for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Warning until 4 PM PST this afternoon for Northern Inland
Waters Including The San Juan Islands.
Gale Warning from 5 AM early this morning to 4 PM PST this
afternoon for West Entrance U.S. Waters Strait Of Juan De
Fuca.
Small Craft Advisory until 10 AM PST this morning for Admiralty
Inlet.
Gale Warning from 10 AM this morning to 5 PM PST this afternoon
for Admiralty Inlet.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Jan 7, 9:45 AM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PST FRI JAN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 2 NNE LA CONNER 46.93N 123.00W
01/07/2022 M3.55 INCH Thurston WA TRAINED SPOTTER
24 HOUR TOTAL
&&
27Special weather statement, Jan 7, 12:58 PM PST, 1 hour 16 minutes before
Special Weather Statement National Weather Service Seattle WA 1258 PM PST Fri Jan 7 2022 WAZ504-507-509>512-514>517-556-558-559-080900- Southwest Interior-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- North Coast-Central Coast-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 1258 PM PST Fri Jan 7 2022 ...HEAVY RAINFALL THROUGH FRIDAY WILL MAINTAIN AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Heavy precipitation over the past few weeks as well as snowmelt has increased soil moisture to saturated levels across western Washington as the snow has melted and rain has fallen. As heavy precipitation has ended, the threat of landslides will slowly decrease throughout the coming days. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:10 PM PST | Areal Flood Warning | SEW | Grays Harbor, Lewis, Mason, Thurston | 20 hr |
| Jan 6, 5:24 PM PST | River Flood Warning | SEW | King | 11 hr |
| Jan 6, 8:34 PM PST | River Flood Warning | SEW | Grays Harbor | 30 hr |
| Jan 6, 10:37 PM PST | Winter Weather Advisory | SEW | 5 hr | |
| Jan 7, 12:46 AM PST | River Flood Warning | SEW | Snohomish | 29 hr |
| Jan 7, 12:50 AM PST | River Flood Warning | SEW | Snohomish | 5 hr |
| Jan 7, 10:58 AM PST | Coastal Flood Warning | SEW | 3 hr | |
| Jan 7, 2:52 PM PST | Small Craft Advisory | SEW | 9 hr |
Nearby
High Wind Warnings in Washington, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.